MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 1-1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 1-1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 301629
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a device history record review was performed for provided lot number 9350665.The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, one physical sample and one picture sample was received.The physical sample is a set of 5 sealed packaging blisters.A visual inspection was performed and the set of 5 packaging blisters have the proper slitting.The sample in the middle is a purple needle hub, the other 4 are gray.The picture sample shows the samples received.Investigation conclusion: based on the investigation and with the sample and photo sample analysis the symptom reported by the customer is confirmed.We will continue monitoring the complaint trend for the product and symptom.Our quality team will continue to monitor the manufacturing process for this defect and other emerging trends.Root cause description: the cause for this defect could have resulted when the mixed unit was left in the needle feeder form the previous lot and the label went undetected.Rationale: further action has not been determined necessary at this time.
 
Event or Problem Description
It was reported that needle 27ga 1-1/2in came with a mix of product types.The following information was provided by the initial reporter: material no.: 301629 batch no.: 899538.It was reported that incorrect needle was in sealed packaging.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11095318
Report Number1911916-2020-01150
Device Sequence Number897478
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public30382903016298
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model Number301629
Device Catalogue Number301629
Device Lot Number9350665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1